Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 88, NWS Jackson, MS

June 7, 2011Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 7, 2011, 2:48 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 2:48 PM CDT (19:48 UTC)
Expired
Jun 7, 2011, 4:45 PM CDT
In force
117 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

The radar

The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WGUS54 KJAN 071948
FFWJAN
MSC035-073-072145-
/O.NEW.KJAN.FF.W.0088.110607T1948Z-110607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  EAST CENTRAL LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 445 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SUNRISE...OR NEAR
  PETAL...MOVING NORTH AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...
  ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST    
  HOUR. ADDITIONAL STORMS WILL CONTINUE TO MOVE OVER THE AREA AND    
  MERGE OVER HATTIESBURG.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MACEDONIA...RAWLS SPRINGS AND EASTABUCHIE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3118 8945 3144 8944 3143 8913 3122 8913
      3117 8914 3116 8929

$$

JC
1 follow-up statement
975 
WGUS74 KJAN 072054
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE JUN 7 2011

MSC035-073-072145-
/O.CON.KJAN.FF.W.0088.000000T0000Z-110607T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-
354 PM CDT TUE JUN 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EAST
CENTRAL LAMAR AND NORTHERN FORREST COUNTIES...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SUNRISE...OR 6
MILES SOUTHEAST OF HATTIESBURG...MOVING NORTHWEST AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE 
INCHES...HAVE OCCURRED IN THE PAST HOUR ESPECIALLY IN SOUTHERN 
PORTIONS OF HATTIESBURG.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...PETAL...EASTABUCHIE...RAWLS SPRINGS AND WEST HATTIESBURG

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3118 8945 3144 8944 3143 8913 3122 8913
      3117 8914 3116 8929

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 10:15 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Jun 7, 10:15 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT TUE JUN 7 2011

.UPDATE...ALTHOUGH RECORD HIGHS WILL REMAIN A FEW DEGREES OUT OF
REACH IT WILL STILL BE HOT TODAY. HAWKINS FIELD AND JACKSON CAME
IN AT 90F AT 10 AM WITH MID TO UPPER 80S NOTED ELSEWHERE. VISIBLE
SATELLITE IMAGERY SHOWS NEARLY FULL INSOLATION OVER OUR CWA BUT
WITH CLOUDS NOTED SWIRLING AROUND A DISTURBANCE MOVING WEST IN THE
NORTHERN GULF JUST SOUTH OF MOBILE. THIS DISTURBANCE ALONG WITH
LOWERING HEIGHTS OVER OUR CWA WILL COMBINE WITH INCREASING DEEP
LAYER MOISTURE AND PRIME HEATING TO SET OFF A FEW MORE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING THAN WE SAW MONDAY.
MODEL CONSENSUS STILL POINTS TO OUR SOUTHERN ZONES AS HAVING THE
GREATEST COVERAGE OF STORMS. LOCAL WET MICROBURST CHECKLIST CAME IN
AGAIN WITH FAVORABLE PARAMETERS FOR A FEW STRONG TO SEVERE STORMS
WITH WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN AND QUARTER SIZE HAIL
WILL ALSO BE POSSIBLE. THIS POTENTIAL IS MAINLY FOR THE AREA SOUTH
OF INTERSTATE 20. /22/

&&

.AVIATION...VFR CONDITIONS PREVAILING THIS MORNING WITH A LITTLE HZ
LINGERING. SCATTERED TO BROKEN CUMULUS 4-6K FEET WILL DEVELOP BY
17-23Z WILL BE ACCOMPANIED BY ISOLATED CONVECTION DEVELOPING WITH
THE NWD MOVING SEA BREEZE FROM THE COAST AFTER ABOUT 18Z...BECOMING
SCATTERED SHRA COVERAGE BY 23Z. BY LATE AFTERNOON...ANY STORMS COULD
EASILY PRODUCE STRONG GUSTY WINDS OF 50KTS...MAINLY IMPACTING AREAS
W OF HIGHWAY 49 AND S OF I-20 UNTIL SUNSET./28/40/

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT TUE JUN 7 2011/

..RECORD HIGH TEMPERATURE STRING APPEARS TO HAVE ENDED...BETTER
RAIN CHANCES FOR A COUPLE OF DAYS...

SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A SHIFT TO SELY LOW
LEVEL FLOW HAS BEGUN ALONG THE COAST AS AN UPPER LEVEL SHEAR AXIS
WAS PIVOTING INTO THE REGION ON THE LATEST WATER VAPOR SATELLITE
IMAGERY.  BEST CONVECTION ON MONDAY WAS GENERALLY S OF HIGHWAY 84
AND MORE CONVECTIVE CLOUD DEBRIS HEADING TOWARD SERN MS FROM THE E
THIS MORNING. THE WEAKENING MID-UPPER ANTICYCLONE ACROSS THE MID
SOUTH BRINGING AN INVERTED SHORT WAVE WWD FROM SRN AL/NW FL WHICH
WILL COMBINE WITH THE 200MB TUTT AXIS FROM THE NRN GULF INTO THE
LOWER MS VALLEY. NEAR 1.9 INCH PWATS ALONG THE COAST SHOULD BE
LIFTED NWD WITH THIS LOW AND SHEAR AXIS THROUGH WEDNESDAY. WHILE
ABOVE NORMAL TEMPS WILL PERSIST...A GOOD CHANCE OF AFTERNOON/EVENING
TSRA SHOULD BE SEEN FOR OUR CENTRAL AND SRN LOCATIONS STARTING ABOUT
18-20Z AND SPREADING TO OUR SRN 2/3 OF THE CWFA BY 23-01Z. ANY
RAINFALL WE CAN GET WILL BE WELCOMED SINCE MODERATE/SEVERE DROUGHT
CONDITIONS HAVE EXPANDED DURING THE PAST MONTH OR SO.

FOR TODAY AND WEDNESDAY...ADDED CLOUD COVER TODAY SHOULD RESULT IN A
SHORTER DURATION OF THE HOTTEST HIGH TEMPERATURES. A FEW SERN
LOCATIONS COULD BE RAIN-COOLED BY MID AFTERNOON AS HAZY SUNSHINE
EARLY ON WILL GIVE WAY TO MORE CONVECTION STARTING IN SERN MS ABOUT
MIDDAY. SHRA/TSRA THEN BUILD N AND W GOING THROUGH THE AFTERNOON AND
EVENING. THE SEA BREEZE SHOULD BE RATHER ROBUST AND MORE ACTIVE IN
SRN SECTIONS FROM ABOUT 19Z-23Z WHERE K INDEXES REACH 43 OR SO. SPC
AND LOCAL WRFS...HRR MODELS SHOW BEST AXIS OF AFTERNOON TSRA
GENERALLY W OF A QUITMAN-JACKSON-BASTROP LINE UNTIL RIGHT AFTER THE
SUN SETS. SCATTERED STORMS IN THE SW SHOULD RESULT IN BETTER
BOUNDARY COLLISIONS TO PRODUCE GUSTY WINDS AND MICROBURST POTENTIAL
WITH INVERTED-V SOUNDING PROFILES COMMON. ISOLATED STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS OF 60MPH... THE PRIMARY TIME
WILL BE 20Z-01Z AS OUR BEST RAIN CHANCES FOR THE WEEK REACH INTO THE
I-20 CORRIDOR. KEPT THE POPS IN THE 30-50 PERCENT RANGE FOR NOW BUT
LIKELY POPS COULD BE NEEDED FOR PORTIONS OF HIGHWAY 84 WHERE QUICK
1-2 INCH RAINS MOST PROBABLE.

LINGERING CLOUDS AND BEST MOISTURE AXIS ON WEDNESDAY APPEAR TO
RESIDE OVER THE WRN HALF OF THE CWFA INCLUDING NERN LA/SERN AR.
SLOWER HEATING UP WILL BE SEEN WITH PWATS STILL NEAR 1.8 INCHES BUT
THE UPPER SHEAR AXIS BEGINS PULLING SEWD AS THE TUTT CIRCULATION
TURNS EWD FROM THE MOUTH OF THE MS RIVER AREA. WE SHOULD SEE AT
LEAST A SECOND DAY OF DECENT DIURNALLY DRIVEN SHRA/TSRA BEFORE SOME
DRYING ARRIVES FOR WEDNESDAY NIGHT AND PWATS DROP BELOW 1.5 INCHES
AGAIN.

ABOVE NORMAL TEMPS SHOULD SEE HEAT INDEX VALUES 98-102F TODAY AND
EVEN COOLER WEDNESDAY. OVERNIGHT LOWS CLOSE TO 70F ONCE AGAIN THIS
MORNING AND TONIGHT...WITH UPPER 60S MORE LIKELY FOR ERN MS
WEDNESDAY NIGHT. STAYED CLOSE TO MAV MOS FOR HIGHS BOTH DAYS. /40/

LONG TERM...THURSDAY THROUGH EARLY NEXT WEEK...LAST NIGHT CONSENSUS
OF OPERATIONAL MODELS AND MODEL ENSEMBLES SHOWED DECENT AGREEMENT
THAT A WEAKNESS IN THE VAST UPPER RIDGE WOULD EXTEND ACROSS LOWER MS
VALLEY REGION THROUGH THE BULK OF THIS WORK WEEK.
NOW...UNFORTUNATELY...COMPOSITE NUMERICAL MODEL GUIDANCE SUGGESTS
THIS WAS OPTIMISTIC AND RIDGING WILL PREDOMINATE AGAIN AS EARLY AS
LATE THURSDAY. SUBSEQUENTLY...CONSENSUS SUGGESTS UPPER RIDGING
(MAINLY CENTERED TO OUR WEST) WILL LAST AT LEAST THROUGH NEXT
WEEKEND.

THE RESULT OF THESE GOINGS ON ALOFT WILL LIKELY CONFINE ISOLATED
AFTERNOON THUNDERSTORMS TO WESTERN ZONES THURSDAY...AND THEN KEEP
ALMOST ALL AFTERNOON AND EARLY CONVECTIVE ACTIVITY CONFINED ALONG OR
SOUTH OF THE SOUTHERN BORDER OF THE CWA FRIDAY THROUGH SUNDAY.
MEANWHILE...TEMPERATURES SHOULD HEAT BACK UP THROUGH THIS
PERIOD...WITH A RETURN TO SOME SPORADIC 100 DEGREE READINGS NOT OUT
OF THE QUESTION BY NEXT WEEKEND. MEXMOS GUIDANCE IS NOT GOING NEAR
THAT HOT...AND THE OFFICIAL FORECAST DOES NOT INCLUDE 100S YET...BUT
I DID RAISE HIGHS IN MOST AREAS THROUGH THE EXTENDED PERIOD. MEXMOS
FORECAST LOWS IN THE UPPER 60S TO LOWER 70S DID NOT LOOK BAD
CONSIDERING ATMOSPHERE WILL DRY OUT AGAIN OVER THIS TIME PERIOD AND
ALLOW FOR EFFICIENT NIGHTTIME COOLING. DEFINITELY POSSIBLE WE COULD
END UP WITH CONDITIONS ON PAR WITH THE RECENT HEAT BY NEXT
WEEKEND...BUT POTENTIAL FOR OFFICIAL HEAT ADVISORY CRITERIA TO BE
MET THROUGH EARLY NEXT WEEK IS NOT LOOKING VERY HIGH AND WILL NOT
MENTION RETURN OF HEAT IN THE HWO AT THIS JUNCTURE.

MODEL CONSENSUS DOES GIVE SOME HOPE OF UPPER RIDGE BECOMING CENTERED
FAR ENOUGH WEST IN THE PLAINS EARLY NEXT WEEK TO ALLOW BOUNDARIES
(AND ASSOCIATED CONVECTION) TO EFFECTIVELY "BACK-DOOR" INTO THE
ARKLAMISS AFTER THE WEEKEND. THIS EVOLUTION OF THE OVERALL WEATHER
REGIME WOULD DEFINITELY CUT THE HEAT BACK A LITTLE AGAIN AND
POSSIBLY RESULT IN MUCH BETTER OVERALL RAIN CHANCES. HOWEVER...I DO
NOT HAVE HIGH CONFIDENCE IN THE CONSENSUS MODEL OUTPUT TAKING
DEVELOPING DROUGHT CONDITIONS AND RECENT PERSISTENCE INTO ACCOUNT.
FOR NOW I HAVE TAKEN THE TACT OF NOT RAISING GUIDANCE TEMPS TOO
MUCH (ESPECIALLY IN EASTERN MS) AFTER SUNDAY AND INCLUDING SLIGHT
CHANCE POPS EVERYWHERE BY TUESDAY (WHILE VIGOROUSLY CROSSING
FINGERS). /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       98  70  94  69 /  30  38  27  14
MERIDIAN      96  69  94  66 /  29  38  17  11
VICKSBURG     97  69  94  68 /  26  32  32  19
HATTIESBURG   96  71  95  70 /  51  28  35  16
NATCHEZ       96  70  92  69 /  40  39  32  15
GREENVILLE    98  73  95  72 /   9  16  25  10
GREENWOOD     97  71  95  70 /   7  18  26  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/28/40/BB
Hazardous weather outlook, Jun 7, 5:51 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CDT TUE JUN 7 2011

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-081100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
551 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTH
MISSISSIPPI...AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE CAPABLE OF
DAMAGING MICROBURST WINDS IN EXCESS OF 60 MPH AND QUARTER TO HALF-
DOLLAR-SIZED HAIL THIS AFTERNOON AND EARLY EVENING. THE GREATEST
RISK WILL BE LOCATED ALONG AND SOUTH OF A QUITMAN TO JACKSON TO
BASTROP LINE BETWEEN 2PM AND 9PM. TORRENTIAL RAINS OF ONE TO TWO
INCHES IN QUICK BURSTS WILL ALSO BE POSSIBLE CAUSING ROADWAYS TO
BE VERY SLICK WITH PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE MAINLY
WEST OF THE INTERSTATE 55 CORRIDOR WEDNESDAY WITH THE PRIMARY RISK
BEING WIND GUSTS OF 50 MPH...OTHERWISE THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-MSZ018-019-025>039-044>046-081100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
551 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG OR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF
50 TO 60 MPH AND QUARTER-SIZED HAIL WILL BE POSSIBLE FROM MID
AFTERNOON THROUGH EARLY EVENING NORTH OF THE INTERSTATE-20 CORRIDOR.
TORRENTIAL RAINS OF ONE INCH IN QUICK BURSTS WILL ALSO BE POSSIBLE.
ROADWAYS WILL BECOME VERY SLICK ONCE WET AS LITTLE TO NO RAIN HAS
OCCURRED OVER THE PAST SEVERAL WEEKS TO REMOVE EXCESS OIL AND
SEDIMENTS ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STRONG AFTERNOON THUNDERSTORM WILL BE POSSIBLE MAINLY
WEST OF THE INTERSTATE 55 CORRIDOR WEDNESDAY WITH THE PRIMARY RISK
BEING WIND GUSTS OF 50 MPH...OTHERWISE THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jun 7, 1:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE JUN 7 2011

MSZ062-071900-
LINCOLN MS-
128 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF EAST LINCOLN
AT 128 PM CDT...MOVING WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN CENTRAL LINCOLN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3150 9059 3166 9047 3163 9024 3149 9024
      3145 9025
TIME...MOT...LOC 1828Z 105DEG 10KT 3156 9033

JC
Special weather statement, Jun 7, 1:40 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT TUE JUN 7 2011

MSZ073-074-071910-
FORREST MS-LAMAR MS-
140 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHEAST OF WEST HATTIESBURG
AT 141 PM CDT...MOVING NORTHWEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN EAST CENTRAL LAMAR AND CENTRAL FORREST COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3123 8956 3137 8945 3125 8917 3110 8929
TIME...MOT...LOC 1841Z 125DEG 7KT 3123 8932

JC
Special weather statement, Jun 7, 1:50 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT TUE JUN 7 2011

MSZ054-055-071920-
SIMPSON MS-COPIAH MS-
150 PM CDT TUE JUN 7 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER UNION AT 150 PM CDT...MOVING
NORTHWEST AT 5 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.

PEOPLE IN EAST CENTRAL COPIAH AND SOUTHWESTERN SIMPSON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3179 9025 3203 9024 3191 8990 3177 8999
TIME...MOT...LOC 1850Z 123DEG 4KT 3185 9007

CME
Local storm report, Jun 7, 2:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             6 WSW WEST HATTIESBURG  31.28N 89.47W
06/07/2011  E0.88 INCH       LAMAR              MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HIGHWAY
            589 AND OLD HIGHWAY 24.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:09 PM CDTSpecial Weather StatementJANWilkinson51 min
Jun 6, 7:24 PM CDTSevere Thunderstorm WarningJANAdams36 min
Jun 7, 1:28 PM CDTSpecial Weather StatementJANLincoln32 min
Jun 7, 1:40 PM CDTSpecial Weather StatementJANForrest30 min
Jun 7, 1:46 PM CDTSevere Thunderstorm WarningJANForrest, Lamar59 min
Jun 7, 1:50 PM CDTSpecial Weather StatementJANSimpson30 min
Jun 7, 2:05 PM CDTSevere Thunderstorm WarningJANSimpson40 min
Jun 7, 2:06 PM CDTSevere Thunderstorm WarningJANCopiah54 min
Jun 7, 2:26 PM CDTSevere Thunderstorm WarningJANJones49 min
Jun 7, 2:41 PM CDTSevere Thunderstorm WarningJANJefferson49 min
Jun 7, 2:41 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar64 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds47 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Jun 7, 3:03 PM CDTSpecial Weather StatementJANSimpson32 min
Jun 7, 3:14 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Jun 7, 3:26 PM CDTSevere Thunderstorm WarningJANCovington49 min
Jun 7, 3:28 PM CDTSevere Thunderstorm WarningJANHinds, Rankin47 min
Jun 7, 3:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence55 min
Jun 7, 3:36 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson54 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningJANForrest, Lamar48 min
Jun 7, 3:47 PM CDTSevere Thunderstorm WarningJANFranklin, Jefferson58 min
Jun 7, 3:56 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln64 min
Jun 7, 4:03 PM CDTSevere Thunderstorm WarningJANSimpson57 min
Jun 7, 4:04 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion56 min
Jun 7, 4:13 PM CDTSevere Thunderstorm WarningJANRankin62 min
Jun 7, 4:15 PM CDTFlash Flood WarningJANForrest, Lamar87 min
Jun 7, 4:20 PM CDTSevere Thunderstorm WarningJANClarke, Jasper35 min
Jun 7, 4:29 PM CDTSevere Thunderstorm WarningJANHinds, Warren46 min
Jun 7, 4:35 PM CDTFlash Flood WarningJANFranklin115 min
Jun 7, 4:44 PM CDTSevere Thunderstorm WarningJANScott, Smith61 min
Jun 7, 5:11 PM CDTSevere Thunderstorm WarningJANLauderdale49 min
Jun 7, 5:30 PM CDTSevere Thunderstorm WarningJANHinds, Madison32 min
Jun 7, 5:44 PM CDTSevere Thunderstorm WarningJANScott46 min
Jun 7, 6:09 PM CDTSpecial Weather StatementJANMadison31 min
Jun 7, 6:15 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Yazoo45 min
Jun 7, 6:30 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Scott49 min
Jun 7, 6:59 PM CDTSevere Thunderstorm WarningJANHolmes24 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.